Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 16, NWS Charleston, SC

April 2, 2025Jenkins County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 2, 2025, 6:37 PM EDT for Jenkins County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2025, 6:37 PM EDT (22:37 UTC)
Expired
Apr 2, 2025, 7:02 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:37 PM EDT, 3 hours earlier.

Area forecast discussion, Apr 2, 3:37 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Charleston SC
337 PM EDT Wed Apr 2 2025

.SYNOPSIS...
Strong Atlantic high pressure will prevail into this weekend,
then a cold front will move through Monday. High pressure will
then rebuild.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

Afternoon composite analysis reveals a nearly stalled boundary
arcing through E/SE Georgia into the Atlantic and weakening
inverted surface trough extending up through the outer coastal
waters. SPC mesoanalysis shows 1500-2500 J/Kg MLCAPE across the
region, highest across inland SE Georgia. Isolated showers have
popped across the local forecast area this afternoon,
particularly across southeast South Carolina. Further south,
some semblance of a sea breeze boundary is pressing inland
through far southeast Georgia (JAX CWA) where there is a small
cluster of showers/storms moving northward.

Rest of this afternoon: Isolated to scattered showers and some
thunderstorms remain possible heading into the evening,
especially across the Charleston tri-county area as well as
inland southeast Georgia well west of the I-95 corridor. Highest
pops were maintained for those areas. Severe weather potential
still appears on the lower side. But given decent DCAPE values
across southeast Georgia (in excess of 1000 J/Kg) and at least
some modest stronger winds aloft, gusty wind potential cannot be
ruled out.

Tonight: With the loss of diurnal heating and the lack of
forcing, showers and t-storms will quickly fade during the
early and middle evening hours, and the rest of the night will
be rainfree. The mid level ridge slowly starts expanding west
and northwest, and heights locally begin a slow climb, while a
large region of Atlantic high pressure encompasses the local
counties. While there could be a little fog where earlier rain
occurs, given 15-20 kt of 1000 mb geostrophic winds, fog
potential appears much lower tonight compared to last night.
Low temperatures in the middle to upper 60s anticipated, a good
15 degrees above climo values.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Deep layered ridging over the Eastern United States and western
Atlantic will maintain dry weather and above normal
temperatures. A prevailing southerly flow will help enhance
the afternoon sea breeze each day, so locations closer to the
coast will remain considerably cooler than places farther
inland. Highs inland will reach the mid to upper 80s each day,
with a few readings in the lower 90s possible closer to the
Central Savannah River Area (CSRA).

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Ridging will continue through Sunday, then a longwave trough
will sweep east Monday, pushing a strong cold front through the
area. Fairly widespread showers and thunderstorms expected
Monday, then temps cool down considerably for Tuesday and
Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
KCHS/KJZI/KSAV: MVFR cigs linger across the region, although
cigs should further lift into the low VFR range in the next hour
or two. A few showers are also popping across the area and
could impact the terminals through the afternoon...particularly
across the KCHS and KJZI terminal sites...along with a low end
chance for TSRA. Also, gustier south-southeasterly winds
continue through the afternoon with gusts running 17 to 22
knots.

Shower activity and gustiness ends this evening. Another period
of low (MVFR-IFR) ceilings is possible again late this evening
and overnight followed by slowly improving conditions Thursday
morning.

Extended Aviation Outlook: Nighttime ceiling restrictions
possible Thursday night.

&&

.MARINE...
Tonight: High pressure across Bermuda will continue to dominate
with increasing south to southeasterly flow across the coastal
waters. Winds of 10 to 15 knots will be common with some higher
gusts, while seas build into the 3 to 5 foot range.

Rip Currents: A modest onshore wind, and swells around 3 feet
every 10 seconds, will result in a Moderate Risk of Rip
Currents at all beaches into early evening.

Fairly quiet marine conditions expected Thursday through
Saturday. Southerly flow will strengthen Saturday into Sunday as
an upper trough approaches from the west. 6 ft seas could
encroach on the outer portions of the offshore GA and nearshore
SC waters. Sunday and Sunday night we could see 25 kt wind gusts
in the Charleston nearshore waters and Charleston Harbor, so
Small Craft Advisories cannot be ruled out.

&&

.CLIMATE...
Record High Temperatures:

April 5:
KSAV: 90/1988

April 6:
KSAV: 90/1967

Record High Minimum Temperatures:

April 3:
KCHS: 67/2012
KCXM: 68/2012
KSAV: 68/2012

April 4:
KCHS: 70/1974
KCXM: 69/1974
KSAV: 69/1974

April 5:
KCHS: 65/2017
KCXM: 67/2023
KSAV: 66/1957

April 6:
KCHS: 68/2023 KSAV: 68/2023

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...Adam
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...Adam/JRL
MARINE...Adam/JRL
Hazardous weather outlook, Apr 2, 3:34 PM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
334 PM EDT Wed Apr 2 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-031945-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
334 PM EDT Wed Apr 2 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Rip Current

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Severe Thunderstorm

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Apr 2, 6:22 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston SC
622 PM EDT Wed Apr 2 2025

GAZ087-022245-
Jenkins GA-
622 PM EDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT JENKINS COUNTY UNTIL 645 PM
EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Herndon, moving north at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Herndon, Rogers and Birdsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3266 8208 3282 8215 3288 8212 3292 8208
      3292 8197
TIME...MOT...LOC 2221Z 196DEG 37KT 3273 8217

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 11:55 PM EDTDense Fog AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more9 hr
Apr 2, 6:22 PM EDTSpecial Weather StatementCHSJenkins23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.